Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 03:07:36 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643363
  • Total Topics: 48954
  • Online Today: 171
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switching Sustiva  (Read 925 times)

0 Members and 1 Guest are viewing this topic.

Offline positivelynerd

  • Member
  • Posts: 33
  • Life isn't a struggle, it's a wiggle.
Switching Sustiva
« on: January 31, 2013, 06:30:48 AM »
So here's my deal. I've been in a clinical trial, taking sustiva and epizicom, for three months now. My VL has gone from 399,000 (Oct 25, '12) to 411 (Jan 20, '12) so I know my meds are working but I still might be having mild CNS side effects. I can't tell where I end and the meds begin.

I'm in school and sometimes focusing in lecture is hard or I have to read something a few too many times. I don't remember being like this before, but is it the sustiva or am I psyching myself out? I'm at the point where I need to talk to my doctor about it. Any other experiences with school and sustiva? Ways of combating this?

Also, I was curious if leaving one medication in a structured approach and starting a new regimen would exempt me from the old medication. Does the virus have a higher chance of mutating around a treatment after its been stopped, even if another treatment takes its place?  From my understanding, no, but I'd like some clarification and insight. If I switch meds, is there a good chance I can switch back if I need to, for whatever reason?

Thanks for your time,
Cloudy Conundrum
5/25/12 Seroconversion
9/25/12 Diagnosed
10/12/12: VL- 799k, CD4 285
10/25/12 VL- 599k, CD4 274 
Started Sustiva + Epzicom
11/8/12: VL- 1790, CD4 412, 24%,
11/20/12: VL- 1470, CD4 350, 28%
12/19/12: VL- 584, CD4 293, 24%
1/16/13: VL- 411, CD4 404, 27%
2/13/13: VL- 314, CD4 523, 20%
3/13/13: VL- 171, CD4 404, 26%
4/10/13: VL- 96, CD4 397, 27%
5/8/13: VL- UD, CD4 422, 26%
6/5/13: VL- UD, CD4 462, 31%
7/24/13: VL- UD, CD4 559, 33%

"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." -A. Einstein

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Switching Sustiva
« Reply #1 on: January 31, 2013, 06:47:20 AM »
Nerd, you won't risk resistance if you stop taking one combo and start taking a new combo the next day.

So yes, if you switch immediately to a new combo, you will still have your original combo as an option down the line.

Sustiva can cause sleep disturbances in some people and that can contribute to your inability to focus. A lot of people switch away from Sustiva for problems like you're having. Please talk it over with your doctor.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.